×
Newsmax TV & Webwww.newsmax.comFREE - In Google Play
VIEW
×
Newsmax TV & Webwww.newsmax.comFREE - On the App Store
VIEW
Dr. Mike Roizen
Dr. Mike Roizen is chief medical officer at the Cleveland Clinic Wellness Institute, an award-winning author, and has been the doctor to eight Nobel Prize winners and more than 100 Fortune 500 CEOs.

Dr. Mike Roizen

Tags: muscle pain | statins | cholesterol | dr. roizen

Muscle Pain Likely Isn't a Statin Side Effect

Michael Roizen, M.D. By Monday, 26 September 2022 12:15 PM EDT Current | Bio | Archive

Sienna Miller is often mistaken for her friend Naomi Watts. "We get sent each other's headshots to sign," says Miller. 

Samuel L. Jackson says he's consistently mistaken for Laurence Fishburne. If asked for an autograph, "I just sign what they want me to sign for whoever they think I am," he says.

While fans aren't really hurt by these mistakes, there are times when it's essential that the man and woman on the street know what's what — especially concerning medication side effects.

If you think a physical symptom such as muscle pain is a result of taking a statin, you might discontinue the medication, giving up its lifesaving powers. But a new study in The Lancet says that for around 90% of statin-taking patients who complain of muscle pain, the statin is not the cause. The discomfort may instead be the result of inflammation, obesity, over-exercise or under-exercise, or some undiagnosed issue. 

The researchers did discover that 1.1% of people taking a moderate dose of statin experience related muscle pain and weakness in the first year.

If you have muscle pain and are on a statin, take 200 mg of coenzyme Q10 daily and talk to your doctor to explore other possible causes.

If pain persists, try a different statin. You don't want to unnecessarily give up the benefits, which include lowering LDL cholesterol, reducing your risk of cardiovascular-related death, and maybe fighting infections such as pneumonia, as well as reducing COVID-19 severity.

© King Features Syndicate


DrRoizen
If you think a physical symptom such as muscle pain is a result of taking a statin, you might discontinue the medication, giving up its lifesaving powers.
muscle pain, statins, cholesterol, dr. roizen
243
2022-15-26
Monday, 26 September 2022 12:15 PM
Newsmax Media, Inc.

Sign up for Newsmax’s Daily Newsletter

Receive breaking news and original analysis - sent right to your inbox.

(Optional for Local News)
Privacy: We never share your email address.
Join the Newsmax Community
Read and Post Comments
Please review Community Guidelines before posting a comment.
 
Find Your Condition
Get Newsmax Text Alerts
TOP

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved
NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved